Addiction: Substance Abuse Community
Barbiturates and Seizures???? to Golden Slipper or ne one.
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Barbiturates and Seizures???? to Golden Slipper or ne one.

I am a 34 year old female and have been using/abusing esgic plus for years. This drug is like fioroce fioronal. It was also originally given to me for migraines and I don't think most doctors have a clue as to how addicting it actually is.  My mother has taken it and never became addicted but I was taking anywhere from 6 to 8 pills a day.  I also could not function in the morning without two right away and then I would start to feel what I thought was normal.  Here is my main concern.  Does anyone know how long after stopping the drug that there is a rick of seizure?  I stopped them cold turkey exactly 9 days ago.  I have stopped before and never been this sick.  I did feel like I was getting a sinus infection on the day I stopped but I have been sick in the bed ever since.  I have thrown up for several days and had the worse headache that I've ever had in my whole life.  Do you think that this is withdrawals this time.  I was also taking valium occassionally but not regurlary and have stopped that too on the same day.  Have only taken tylenol sinus and BC powders for the headaches.  I am feeling better and can get out of bed but I am still have the bouts of nausea that are almost unbearable and trouble sleeping too.  Do you know how long the withdrawals last or for how long there is a risk of seizure???
Related Discussions
5 Comments Post a Comment
Blank
Avatar_n_tn
It sure sounds like you are having a tough time. I know that when I have gone through withdrawal from fioricet I have had terrible headaches.  I suffer from migraines which is what got me started with this stuff to begin with.  I do take Imitrex injections for my migraines and I have found that to be helpful.  Although the headaches do come back for atleast a couple of days after stopping the pills.

I do remember feeling very anxious and somewhat nauseas. Although it should have tapered off by now.  Have you talked to a doctor???  

Also, you said you were taking valium.  How often were you taking the valium and what milligram??  It is possible you may be experiencing some withdrawal from them as well.

Please keep us posted as to how you are doing

Golden Slipper
Blank
Avatar_n_tn
hi.  thanks for replying to me.  i'm feeling better today.  i think i've definitely had a bug on top of possible withdrawals.  My sinuses have seem more messed up than anything else.  I was only taking valium 5mg occassionally here and there and not reguarly or daily but I guess it might be some valium withdrawal too.  Do you know if there is a major risk of seizeure from withdrawing from the esgic plus or for how long there is a risk of seizure after stopping cold turkey?
Blank
Avatar_n_tn
I wish I knew if there was a risk of seizure.  I know that at really high daily doses.  (30 or more pills per day) there is definitely a very high risk of seizure.  At the 6-8 per day I don't know.  It seems to me that alot of doctors just don't know much about this medicine.

I have withdrawn cold turkey from 6-8 per day after 2 years of use and not experienced seizures. I have, however, had real bad headaches, nausea and extreme anxiety.  One of my withdrawal experiences the anxiety was so bad that I could not eat or sleep for almost a month.  It was really scary!!! I finally saw a doctor who put me on Trazadone which is an antidepressant which helped me to get some sleep.  That was when I finally started to feel better and my appetite slowly returned.

You would think after going through that I would never touch the stuff but here I am again after another year and a half of steady use trying to come clean.

You have made it through 9 days and that is great.  Please keep in touch and let us know how you are doing.  I am once again trying to taper down to nothing.  I really hope I don't have the experience I had before.

As far as the fear of seizures I can't tell you it won't happen. I wish there was a doctor that could give us some insight into this.

Please be careful and take care
Golden Slipper
Blank
Avatar_n_tn
it is very odd that not may people or doctors are even aware of this medication.  i can't find much about it on the internet either but it has been around for a long time because when i was little, my grandmother was addicted to it also and ended up in the physchiatric hospital.  what is odd for me is that i've stopped taking this drug cold turkey several times before and have never experienced any withdrawals except for the mental part of wanting it so i would have more motivation and feel more outgoing.  i even think that this time may have been an illness and not withdrawals since i was feeling really bad days before i even stopped the drug.  i also wonder how do you know when your addicted to something.  I've never lied or done anything illegal to obtain the medicine.  It's always been on the up and up and prescribed for migraines and I've voiced my concerns over the drug to my doctors and none of them ever seem to be concerned about it being habit forming.  it's just really weird.  i've tried immitrex and everything else in the migraine drug family and been to a neurologist and the migraine drugs never worked and neither did the shots so the neurologist said they were more than likely tension headaches and my MRI came back normal and he told me the esgic works best for tension headaches.  There were many times that I would not have made it to work and would have lost my job if it weren't for the esgic plus.  I am not working right now due to a layoff so that's why I wanted to stop taking the drug now while I could be at home. The drug has never caused me any problems in my life and the only real reason i wanted to stop is because it contains 500 mg. of tylenol and i was worried about the tylenol damaging my liver or kidneys because even though it says to take three times a day there are some days that i would take two at a time equalling to 6 to 8 pills a day which is what i believe would be called an addiction. Am I correct?  
Thanks
Michelle
Blank
Avatar_n_tn
If you are taking the Esgic Plus everyday to make you feel good yes that is Addiction.

I know in my case, they stopped working for my migraines a long time ago.  I started using the Imitrex injections which work very well.  My only reason for taking the fiorinal/fioricet (which is the same thing as Esgic Plus) is to make me feel good.

I know I am addicted. I have 6 different doctors prescribing this drug to me and I go to alot of different pharmacies to have the prescriptions filled.  

In my case there is no doubt about it.  I don't know how you obtain your pills.  It sounds like you are getting them from one doctor.  If you have to take them everyday there is little doubt that you are addicted.

You are right the drug has been around a long time.  I started taking it in 1985 and it worked very well for a few years and gradually I started taking it for other things besides my headaches.

The rest is history
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank